Should I Be Worried About These Tumor Growths?Angela Banker
Recently, I was lying on an exam table looking up at my ovarian ultrasound. This was a follow-up to my right ovary removal six months ago. (For the backstory, read my posts here and here.) I knew I had a tumor on my left ovary. More than likely it too was benign – same shape, color, and onset. Besides, fibromas (a tumor composed of fibrous or connective tissue) tend to be bilateral.
As I watched the images and measurements being taken by the technician, I began to quickly realize that the tumor was growing in size. I’m not a radiologist with years of training and I wasn’t positive in the growth, but my gut instinct was telling me my journey was not yet over.
My gut was right! My radiology report came back stating my tumor grew. In fact, it nearly doubled in size in just six short months. Doubled!!! I knew instantly my surgeon would tell me to do something, and do it now. That’s not the plan I was hoping for. Needless to say, I walked out of my appointment with my head low.
I began to wonder if these benign tumor growths were due to my daily dose of Tamoxifen. A quick internet search shows multiple resources and articles about ovarian cysts, uterine fibroids, endometrial abnormalities, and even cancer. However, I was having difficulty finding anything to tell me that ovarian fibromas could be a side-effect of Tamoxifen.
What does this mean? Are ovarian fibromas not a symptom of the drug? Is there no research on the matter? Have these symptoms not been reported before? I’m sure I’m not the only person on this planet that has had breast cancer followed by two fibromas horse-shoeing their way around the ovaries.
As my husband always tells his patients, “You can have more than one thing going on at the same time.” Is there a connection? I might never know. But, I do know that it will sit there in the back of my mind wondering if there was a connection.
New posts every Monday and Wednesday.